Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have piles. Experiencing weakness, loss of appetite, abdominal pain and weight loss. Required treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
Hi, I have been loosing flesh and weight and have lost about 10 kgs in past 7 years. Also, i experience weakness, low appetite, abdominal pain, bloating, gas. I have grade 3 XXXXXXX piles and loose blood sometimes.

Pls advise on how to deal with above issues. Thanks.
Posted Wed, 17 Apr 2013 in Digestion and Bowels
Answered by Dr. Dinesh Kumar Singal 7 hours later

Thanks for contacting Healthcare Magic.

The symptoms you have described are common to many diseases. These can be simple or complicated conditions. My advice will be that you should XXXXXXX a good Physician or a Gastro-enterologist who will go through your history and examine you in details. This should give him an idea what to expect and accordingly he will advise you few tests. Tests can include blood tests, X rays, ultrasound examination, CT scan and endoscopies.

If you have any other questions or clarifications you can ask me again.

Best wishes.

Dr Dinesh Singal
Above answer was peer-reviewed by
Follow-up: Have piles. Experiencing weakness, loss of appetite, abdominal pain and weight loss. Required treatment? 13 hours later
Hi Dear Doctor

I have already met a gastrenterologist in Jun 2011 and undergone various blood tests. He had detected that I was vitamin B 12 deficient and prescribed injections and oral medicines which I have taken. My Vitamin B 12 count was 616 pg/ml in
Sep 2012 which was earlier 157 pg/ml before the commencement of my treatment. Though my condition improved somewhat, however I continue to loose weight and flesh. My present weight is 55 kgs and height 168 cms. In Oct 2012 I was down with fever and cough for about a fortnight. It was suspected pnemonia. I had undergone various test like chest X XXXXXXX chest C T scan, blood test and sputum test. A partial consolidation of lower left lung was diagnosed at that time for which I was treated with antibiotics, and got upset stomach after that. The fever and cough have not come back, but my body temperature usually remains 97 degree farenhiet. I had undergone routine healthcheck up at XXXXXXX hospital in Sep 2012 and all my reports were normal.

Please advise what other tests are required to be taken to rule out any serious problem. Thanks..
Answered by Dr. Dinesh Kumar Singal 6 hours later

Thanks for getting in touch again. There does not appear to be a serious problem.

But since you have had vitamin B12 deficiency in the past, you can get it again. So it may be worthwhile to get tested for vitamin B12 levels again.

Since you have feeling of gas, bloating and abdominal pain, it may also be worth considering a colonoscopy for you. Any problem in terminal ileum such as Crohn's disease or ileal tuberculosis can lead to such symptoms and vitamin B12 deficiency.

You should also repeat a chest Xray just to check if pneumonia has completely cleared or not.

If these investigations turn out to be normal then you can consider a CT scan of abdomen as a screening measure for rest of the small intestine.

Hope my suggestions help you.

Best wishes,

Dr Dinesh Singal

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor